Alert archive / Idaho / Wind Advisories in 2014
Wind Advisory 40, NWS Pocatello, ID
NWS Pocatello, ID issued this wind advisory at Nov 29, 2014, 8:00 AM MST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Nov 29, 2014, 8:00 AM MST (15:00 UTC)
- Expired
- Nov 29, 2014, 7:00 PM MST
- In force
- 11 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted, in the capitals the NWS used until 2016.
381 WWUS75 KPIH 291500 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 800 AM MST SAT NOV 29 2014 IDZ020-021-292300- /O.NEW.KPIH.WI.Y.0040.141129T1500Z-141130T0200Z/ UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY... POCATELLO...BLACKFOOT 800 AM MST SAT NOV 29 2014 ...WIND ADVISORY IN EFFECT UNTIL 7 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM MST THIS EVENING. * TIMING...STRONG WINDS WILL LAST THROUGH EARLY EVENING. * WINDS...SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH CAN BE EXPECTED. * LOCATIONS INCLUDE...POCATELLO...BLACKFOOT...IDAHO FALLS...REXBURG...THE ARCO DESERT. * IMPACTS...STRONG CROSSWINDS WILL CREATE DIFFICULT DRIVING CONDITIONS FOR LARGE PROFILE VEHICLES AND SMALL CARS. BE PREPARED FOR SUDDEN STRONG WIND GUSTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
2 follow-up statements
861 WWUS75 KPIH 292121 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 221 PM MST SAT NOV 29 2014 IDZ020-021-300200- /O.CON.KPIH.WI.Y.0040.000000T0000Z-141130T0200Z/ UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY... POCATELLO...BLACKFOOT 221 PM MST SAT NOV 29 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING. * TIMING...STRONG WINDS WILL LAST THROUGH EARLY EVENING. * WINDS...SUSTAINED WINDS OF 30 TO 40 MPH WITH GUSTS OVER 50 MPH CAN BE EXPECTED. * LOCATIONS INCLUDE...POCATELLO...BLACKFOOT...IDAHO FALLS... REXBURG...THE ARCO DESERT. * IMPACTS...STRONG CROSSWINDS WILL CREATE DIFFICULT DRIVING CONDITIONS FOR LARGE PROFILE VEHICLES AND SMALL CARS. BE PREPARED FOR SUDDEN STRONG WIND GUSTS. THE WIND WILL CREATE AREAS OF LOW VISIBILITY DUE TO BLOWING DUST...ESPECIALLY NORTH OF IDAHO FALLS ALONG INTERSTATE 15. TRAVEL IS DISCOURAGED IN THAT AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
461 WWUS75 KPIH 300204 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 704 PM MST SAT NOV 29 2014 IDZ020-021-300315- /O.EXP.KPIH.WI.Y.0040.000000T0000Z-141130T0200Z/ UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY... POCATELLO...BLACKFOOT 704 PM MST SAT NOV 29 2014 ...WIND ADVISORY HAS EXPIRED... WINDS WILL CONTINUE TO DIMINISH THROUGH THE NIGHT. THEREFORE THE WIND ADVISORY IS EXPIRED. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Nov 29, 3:21 AM MST, 4 hours 39 minutes earlier.
Area forecast discussion, Nov 29, 3:21 AM MST, 4 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 321 AM MST SAT NOV 29 2014 .SHORT TERM...TODAY THROUGH MON NIGHT. STRONG COLD FRONT MAKING ITS WAY SLOWLY SOUTHWARD...ENTERING THE IDAHO PANHANDLE AROUND 0200 LOCAL TIME. FRONT SHOULD SWEEP THROUGH...GENERATING HEAVY PRECIPITATION AHEAD OF THE FRONT...WIND ALONG THE FRONT...AND SPARSE PRECIPITATION AFTER FRONTAL PASSAGE...EXCEPT WHERE TERRAIN ALIGNS WITH WIND AND KEEPS THE MAINLY SNOW GOING. THERE HAVE BEEN SPORADIC VERY WINDY CONDITIONS DURING FRI AFTERNOON AND EVEN TONIGHT. DRIGGS HAD A DOWNSLOPE CONDITION THAT GUSTED TO 54 MPH FOR A BRIEF TIME JUST BEFORE 0200. THUS THE FIRST FORECAST CHALLENGE IS THE WIND SPEEDS TODAY. LOCAL STUDY INDICATES LOW CONFIDENCE WIND ADVISORY DURING THE DAY TODAY...AND POSSIBLY STRONGER WIND TONIGHT. JUST AS THE UPPER LEVEL JET DEPARTS...THE SURFACE WINDS SWING AROUND AND THE STRONG COLD AIR ADVECTION DEVELOPS. THE UPPER LEVEL AND LOWER LEVEL CONDITIONS BEST FOR VERY WINDY CONDITIONS DO NOT OCCUR AT THE SAME TIME. THUS HAVE NOT ISSUED A WIND ADVISORY...BUT WINDSPEEDS ARE JUST BELOW THE THRESHOLD. THE NEXT FORECAST CHALLENGE IS THE SNOW AND WINTER WEATHER ADVISORIES. SINCE THEY ARE OUT AND THE LINE OF HEAVY PRECIPITATION IS HEADING SOUTH FROM THE PANHANDLE...IT MAY BE SLIGHTLY SLOWER THAN EXPECTED BUT SHOULD START THIS MORNING SOMETIME AND INTENSIFY THIS AFTERNOON IN THE CENTRAL IDAHO MOUNTAINS...AND THIS EVENING IN THE SOUTHERN AND EASTERN HIGHLANDS. RECORD-BREAKING WARMTH IN FRONT OF THE COLD FRONT MEANS RAIN TO RATHER HIGH ELEVATIONS...BUT THIS ALL COMES CRASHING DOWN WITH SNOW POSSIBLE IN THE SNAKE RIVER PLAIN LATE TONIGHT RIGHT AFTER THE FRONTAL PASSAGE...WHICH IN THE POCATELLO AREA SHOULD BE AROUND 29/2000 LOCAL TIME. POLAR AIR STILL EXPECTED WITH 15 TO 20 DEGREE DROP IN AFTERNOON HIGH ON SUN COMPARED TO TODAYS. MORE WINTER-LIKE TEMPERATURES FOR SUN NIGHT. SOME ALPINE BASINS...DEPENDING ON HOW MUCH NEW SNOW THEY RECEIVE...COULD SEE TEMPERATURES WELL BELOW ZERO. FOR MON...THE BOUNDARY THAT PASSES TO THE SOUTH AND INTO UTAH PAUSES AND THEN STARTS A RETREAT NORTHWARD AND BACK INTO IDAHO. IT SHOULD HAVE LOST MUCH OF ITS AVAILABLE MOISTURE AND IT DOES NOT RETURN WITH MUCH IN THE WAY OF UPPER LEVEL SUPPORT TO GENERATE MORE THAN LIGHT SNOW IN THE HIGHER ELEVATIONS. THIS PUSH BACK TO THE NORTH IS GENERATED BY A LOW OFF THE CALIFORNIA COAST THAT IS MOISTURE LADEN AND WARM. MAIN CONCERN IS THAT THE COLD DOME OF AIR AT THE SURFACE WILL STAY IN PLACE WITH A WARM OVERRUNNING SITUATION THAT COULD GENERATE FREEZING RAIN OR DRIZZLE FOR AT LEAST SOME OF THE TIME. THIS WILL HAVE TO BE MONITORED AT THIS POINT...SINCE GUIDANCE SEEMS TO MODIFY THE AIR IN THE SNAKE RIVER PLAIN QUICKLY AND LIMITS THE BELOW FREEZING TEMPERATURES IN THE COLD BOUNDARY LAYER. MESSICK .LONG TERM...TUESDAY THROUGH SATURDAY. THE GFS AND ECMWF WERE IN FAIRLY GOOD AGREEMENT THIS MORNING SHOWING A CLOSED LOW LIFTING ENE TOWARD THE NRN CALIFORNIA COAST TUESDAY WITH A MODEST RIDGE EXTENDING ACROSS SW IDAHO IN RESPONSE. BELIEVE THE MODELS MAY BE OVERDOING THE PRECIPITATION POTENTIAL ACROSS THE CNTRL MOUNTAINS TUESDAY BUT IT IS HARD TO ARGUE WITH MODEL PERSISTENCE AND AGREEMENT AT THIS POINT. LOOKS LIKE THE BEST CHANCE FOR WIDESPREAD PRECIPITATION WILL BE WEDNESDAY/WEDNESDAY NIGHT AS THE LOW LIFTS INLAND ACROSS SRN IDAHO AND WEAKENS PRODUCING A SUB-ADVISORY SNOWFALL EVENT FOR THE MOUNTAINS. A MOIST...UNSETTLED WEST FLOW IS LEFT IN THE WAKE OF THE EXITING SYSTEM THURSDAY THROUGH SATURDAY WITH MODEST TO POOR AGREEMENT BETWEEN THE GFS AND ECMWF. HAVE GENERALLY CONTINUED A CHANCE MENTION OF PRECIPITATION THROUGHOUT THE LATTER HALF OF THE PERIOD GIVEN THE UNCERTAINTY AND MOIST WEST FLOW. HUSTON && .AVIATION...A STRONG AND MOIST SW FLOW WAS OBSERVED OVER SRN IDAHO EARLY THIS MORNING. NUMERICAL MODELS CONTINUE TO SUPPORT AN INFLUX OF LOWER LEVEL MOISTURE AND PRECIPITATION TODAY/TONIGHT WHICH SHOULD BRING LOWERING CIGS TO THE REGION. THE NAM APPEARS TO BE TOO AGGRESSIVE WITH THE LOW LEVEL MOISTURE GIVEN THE CURRENT UPSTREAM OBSERVATIONS WHEREAS THE GFS SUGGESTS MVFR CIGS LATE THIS AFTN/EVE AT KBYI...KPIH AND KIDA. KSUN WILL LIKELY SEE MVFR CIGS DEVELOPING LATER THIS MORNING WITH TEMPORARY IFR CIGS LATE THIS AFTN/EARLY THIS EVENING BEFORE CLEARING RAPIDLY AROUND MIDNIGHT. STRONG GUSTY WINDS ARE LIKELY AT THE SNAKE PLAIN TERMINALS TODAY WHICH SHOULD TAPER OFF LATER THIS EVENING. HUSTON && .PIH WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY FROM 6 AM THIS MORNING TO 6 AM MST SUNDAY ABOVE 6500 FEET FOR THE IDZ019-023-025. WINTER WEATHER ADVISORY UNTIL 6 AM MST SUNDAY ABOVE 7000 FEET FOR THE IDZ018-031. &&
In the hours before
Special weather statement, Nov 29, 2:34 AM MST, 5 hours 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 234 AM MST SAT NOV 29 2014 IDZ019-291230- TETON ID- 234 AM MST SAT NOV 29 2014 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... EASTERN TETON COUNTY IN SOUTHEAST IDAHO UNTIL 530 AM MST LOCATIONS THAT COULD BE AFFECTED INCLUDE... FELT AND DRIGGS... WEATHER OBSERVATIONS OF WIND SPEEDS INDICATE WINDS OF 25 TO 35 MPH WITH GUSTS OF 45 TO 55 MPH ARE OCCURRING IN THE TETON BASIN. WINDS OF THIS STRENGTH CAN CAUSE DAMAGE TO ROOFS AND OTHER PARTS OF YOUR HOME. THE WIND MAY CAUSE TREES TO COME DOWN AND BRING DOWN POWER LINES. WINDS OF THIS MAGNITUDE CAN ALSO MAKE IT DIFFICULT TO CONTROL YOUR VEHICLE. WIND SPEEDS SHOULD DECREASE BY 530 AM. LAT...LON 4362 11104 4361 11122 4391 11125 4396 11105 MESSICK
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 29, 2:34 AM MST | Special Weather Statement | PIH | Teton | 3 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.